Texas, 2004Tornado in Texas, April 2, 2004
April 2, 2004 · NWS BRO · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 2, 5:20 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 2, 5:20 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 PM CST FRI APR 2 2004
.DISCUSSION...HAVE UPDATED ZONES/GRIDS TO REFLECT CURRENT TRENDS ON
RADAR AND LAPS SURFACE ANALYSIS. STRONG THUNDERSTORMS DEVELOPING
NORTHWEST OF THE CWA LATE THIS AFTERNOON WITH UNSTABLE SURFACE
CONDITIONS ACROSS THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH TX.
RUC 500MB HEIGHT/VORTICITY ANALYSIS INDICATES SHORTWAVE TROUGH SOUTH
OF THE BIG BEND WITH CONVECTION APPEARING TO BACK BUILD OVER THE
WESTERN RIO GRANDE PLAINS. WITH SEVERE THUNDERSTORM WATCH TO THE
NORTHWEST AND EARLIER HAIL EVENT OVER KENEDY COUNTY, HAVE INCLUDED
POSSIBILITY OF SEVERE THUNDERSTORMS. IN ADDITION...SPC IS CURRENTLY
MONITORING DEEP SOUTH TX FOR SEVERE WEATHER WATCH.
&&
.PREVIOUS DISCUSSION...A S/WV TROUGH WITH ASSOCIATED PVA HAS MOVED
NORTH OF DEEP SOUTH TEXAS THIS AFTERNOON CAUSING SOME SCATTERED
SHOWERS OR THUNDERSTORMS. THIS TROUGH WILL MOVE EAST OF DEEP SOUTH
TEXAS BY THIS EVENING DECREASING THE CHANCES FOR SHOWERS OR
THUNDERSTORMS. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF
YEAR FOR THE NEXT FEW DAYS. WINDS WILL BE LIGHT TO MODERATE OUT OF
THE EAST TO SOUTHEAST.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
.POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 80 66 78 66/ 50 00 00 10 10
BROWNSVILLE 68 83 65 80 65/ 50 00 00 10 10
HARLINGEN 67 84 63 82 64/ 50 00 00 10 10
MCALLEN 66 86 63 84 63/ 50 00 00 10 10
RIO GRANDE CITY 64 86 61 84 62/ 50 00 00 10 10
SOUTH PADRE ISLAND 69 78 67 77 67/ 50 00 00 10 10
&&
SYNOPTIC/GRIDS...61
MARINE/AVIATION...58
MESO...VEGA
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 2, 10:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CST FRI APR 2 2004
TXZ248>257-031200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1000 AM CST FRI APR 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
UPPER INSTABILITY NEAR WEST TEXAS...COUPLED WITH HIGHER LOW
LEVEL WINDS AND MOISTURE...WILL INCREASE THUNDERSTORM POTENTIAL
TODAY. AFTERNOON STORMS WILL SPREAD EAST AND SOUTH FROM WEST TEXAS
TOWARD DEEP SOUTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORM DEVELOPMENT...WITH THE MAIN HAZARD BEING HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH ON SATURDAY...
ACTING AS A FOCUS FOR ISOLATED THUNDERSTORMS TO CONTINUE INTO THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Apr 2, 3:01 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 10 S FALFURRIAS 27.08N 98.14W
04/02/2004 0.50 INCH BROOKS TX PUBLIC
PEA TO MARBLE SIZED HAIL
&&
KMVLocal storm report, Apr 2, 3:15 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 10 SW SARITA 27.11N 97.92W
04/02/2004 1.25 INCH KENEDY TX PUBLIC
&&
KMVTornado, Starr
- When
- April 2, 8:30 PM CST to 8:40 PM CST
- Where
- Starr County, 5 mi W of Roma
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.417, -99.100
Local law enforcement reported a tornado just west of Roma. The tornado moved very slowly south with time and produced no damage before dissipating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Heavy Rain in California, April 2, 2004$65,000 · 2 events
- Flash Flood and Hail in New Mexico, April 2 to 3, 2004$30,000 · 1.75 in hail · 4 events
- Flash Flooding in Texas, April 2, 2004$25,000 · 6 events
- Flash Flood in Texas, April 2, 2004$30,000 · 1 event
- Winter Storm in Colorado, April 2 to 3, 20047 events
- Flash Flooding and Hail in Texas, April 2, 20041.75 in hail · 5 events
- Flooding in Maine, April 2 to 3, 20044 events
- Hail in Texas, April 2 to 3, 20042.75 in hail · 4 events
- Flooding in Connecticut, April 2 to 6, 20043 events
- Heavy Snow in West Virginia, April 2, 20042 events
- Hail in Texas, April 2, 20040.88 in hail · 2 events
- Funnel Cloud and Heavy Rain in Arizona, April 2, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405399.